Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What should be done for hydrocephalus and infarcts developed due to meningitis?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5933 Questions

default
Posted on Wed, 8 Jan 2014 in Brain and Spine
Question: My father has been diagnosed with tb meningitis.medication is on for last 1.5 months.VP shunt was also done for hydrocephalus.not showing any improvement.he is unconscious for last 20 days ,doctors say it is at level 4 on Glasgow coma scale.now he has also developed infracts in his brain and has been decerebrating for last two weeks.what is the prognosis.is there any specialized hospital where he can get treatment ?
doctor
Answered by Dr. Sudhir Kumar 46 minutes later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query regarding your father's illness on Healthcare magic platform. I have noted the details of your father's illness. It is unfortunate that he has developed complications related to meningitis. Both hydrocephalus and infarcts indicate a poor prognosis for recovery. For hydrocephalus, the VP shunt has already been done. However, for infarcts (blood clots in brain due to lack of blood supply), there is no medication to make the affected brain recover fast or completely. As of now, the treatment is mostly supportive, with maintenance of oxygen supply and blood pressure. Feeding should be continued with Ryle's tube (food pipe from nose to stomach). The treatment for meningitis (antibiotics and TB treatment) should be continued. Steroids are also helpful if it is TB meningitis. However, with above treatment, recovery may take long, and may not be good. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Procedures

Recent questions on  Tuberculosis

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i have mdr tb in bone. I am taking kanamycin...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...